I took Accutane for my acne problem for about 2 months and realised that I started getting severe joint pains almost everywhere (feets, elbows, shoulder, knees, etc.). Never had this problem before. I stopped it after that. Its been about three weeks and the pain still has not gone away. I can barely walk. Back of my feets hurt so bad and so does the knee. It has been a very frustrating expereince. So, I would like to see if there is someone who has experienced the similar pain and how long it took them to start feeling better or to be able to walk properly. I am more interested in knowing about the joint pains from Accutane rather than knowing about how good the Accutane is for clearing up acne. It would be great if you could focus on these HUGE side effects rather than how miraculously it works for certain people. I would appreciate it if you could share your joint pain expereinces and its duration.Thank you.
It all depends on the person.. I'd recommend taking Glucosamine Sulfate, 2000mg 2x daily. That helped me a lot. I took it for about a year and then got off it and didn't notice any joint pain from that point on.
Hope this helps.
Hey I had severe joint pain from accutane in my knees since I am a runner and slightly in my back. I am very sensitive to medications and my dermatologist told me that it would take anywhere from 2-3 months to be 100 percent better she said there would be a significant improvement in 6 weeks almost 80 percent better. It’s kinda a long time but it does get better she ensured me that this is not permanent but to be patient since this take time.
I am currently on my last month of accutane. My heels hurt SO bad. My back aches alot. I walk slow and funny after driving for an hour straight. If anyone were to try to hurt me, I couldn't run from them because the pain is so bad. I'm hoping the pain goes away. Take motrin 800mg for inflammation and pain. Also, take some joint pain relief over the counter pills.
I've started my third month of Accutane and my heels are absolutely hurting. It is the weirdest thing. I can barely walk at the end of the day after sitting at my desk. It feels worse by night. The pain began to permeate up my knees and my back now. It feels like I've been hit by a car at times. And the arthritic state of my body feels like I'm trapped in an 80 year old person's body. Overall it's a weak feeling and vulnerability of not being able to walk well. My doctor advised I cut back and take only one Accutane pill a day(40mg). But it only seems to minimally help. I think long-term it's going to be vitamin D and glucosamine as my strategy. Fyi before I began Accutane my vitamin D was already low. I do take Motrin from time to time to help.
My son took accutane at 15 and we had to stop it after 2 months due to severe side effects. During the course he was experiencing severe chest pain and we stopped the drug. After that started a series of events. It started with a tendinitis while playing basketball and we thought it was a sport injury. Right after that he had knee pain and swelling. Then when the knee swelling subsided, his other knee started swelling up. For both knee to come back to normalcy, it took two months. During that we tested the knee fluid for Lyme and other infectious disease. After the knee swelling, he started having back-pain, we saw an orthopedic, got an MRI and finally saw a rheumatologist. After juvenile arthritis was ruled, we moved to antibiotic for his acne treatment. Basically it took nearly 5-6 months for aches and pains to go away. I gave him a lot of bone broth and it may be a coincidence, that his backache just went away.
Not sure why he had such a severe reaction. He was taking 80 for the first month and then dropped to 40 mg. I have reduced sugar, white bread and give him omega supplements which seems to have made a difference or maybe he is not hormonal anymore. Omega is supposed to help with inflammation and so does bone broth. Try it and see if it makes a difference.
I am a 39 y/o female. I have been on Accutane for 5 months going on 6 months. It has worked wonders for my skin! I am experiencing severe joint pain. My neck feels like it's constantly stiff! My bones crack and ache. I also have the normal dry lips. I have also had an issue with my left eye being inflamed which I believe to be due to the meds. I have been taking Tylenol and Ibuprofen for the pain and will continue to do so.
I’m a 55 y/o female and am starting my 3rd month at 40 mg 2x day. I had the normal chapped lips, dry skin and increased break outs. My skin is looking amazing. Still having a few break outs but nothing like before. I have fibromyalgia, chronic fatigue and osteoarthritis so I hurt all the time. But I can definitely see an increase in my pain even in joints that didn’t really hurt before. My Dr suggested I go down to 30 mg but after thinking about it, I’m gonna push thru and be done. Just in case the extra pain doesn’t resolve itself until my regimen is done. I’d hate to prolong the agony. Hope this helps someone in the future.
I took just 9 tablets over the course of about 3 weeks, and started to get severe aches in my thighs and calves. I have now stopped taking the medication as its not worth the pain. I am a runner and was preparing for a marathon but now I am hobbling. Running is very difficult.
I took accutane for 6 months and had knee and joint pain. I just got off about a week ago and my legs and feet hurt alot almost like a swelling pain . Did anyone experience this and how long did it take to go back to normal?
- Accutane Information for Consumers
- Accutane Information for Healthcare Professionals (includes dosage details)
- Side Effects of Accutane (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.